Alert archive / New York / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 2, NWS Albany, NY

February 25, 20174 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Feb 25, 2017, 3:46 PM EST for 4 counties in New York. It was in force for 59 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 25, 2017, 3:46 PM EST (20:46 UTC)
Expired
Feb 25, 2017, 4:45 PM EST
In force
59 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fulton County, NY, Hamilton County, NY, Montgomery County, NY, Saratoga County, NY

The radar

The Albany radar (KENX), 75 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 3:47 PM ESTTSTM WND DMG1 S Cork, NY15 TREES UPROOTED.
Feb 25, 3:47 PM ESTTSTM WND DMGEppie Corners, NYTREES DOWN ON WIRES.
Feb 25, 3:48 PM ESTTSTM WND DMG1 Ne Smiths Corners, NYTREE DOWN ON WIRES.
Feb 25, 3:56 PM ESTTSTM WND DMG2 W Perth, NYTREES DOWN ON WIRES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 25, 2:46 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-449 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

304 
WUUS51 KALY 252046
SVRALY
NYC035-041-057-091-252145-
/O.NEW.KALY.SV.W.0002.170225T2046Z-170225T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
346 PM EST SAT FEB 25 2017

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Southeastern Hamilton County in eastern New York...
  Northwestern Saratoga County in east central New York...
  Fulton County in eastern New York...
  Central Montgomery County in eastern New York...

* Until 445 PM EST

* At 346 PM EST, a severe thunderstorm was located near Caroga Lake
  Public Campground, or near Gloversville, moving northeast at 45
  mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* This severe thunderstorm will be near, 
  Gloversville around 350 PM EST. 
  Mayfield around 355 PM EST. 
  Cranberry Creek around 400 PM EST. 
  Northampton Beach Public Campground around 405 PM EST. 
  Northville around 410 PM EST. 
  Edinburg around 415 PM EST. 
  Day Center around 420 PM EST. 

Other locations impacted by this severe thunderstorm include Meco,
West Perth, Cook Corners, Munsonville, Tenantville, Sweets Crossing,
Fultonville, Church Corners, Pinnacle and Glenwild.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4344 7444 4341 7417 4337 7416 4339 7398
      4338 7389 4300 7412 4286 7438 4292 7460
TIME...MOT...LOC 2046Z 229DEG 40KT 4308 7444 

HAIL...0.75IN
WIND...60MPH
 
$$

JPV
1 follow-up statement
267 
WWUS51 KALY 252115
SVSALY

Severe Weather Statement
National Weather Service Albany NY
415 PM EST SAT FEB 25 2017

NYC035-041-057-091-252145-
/O.CON.KALY.SV.W.0002.000000T0000Z-170225T2145Z/
Hamilton NY-Saratoga NY-Fulton NY-Montgomery NY-
415 PM EST SAT FEB 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR SOUTHEASTERN HAMILTON...NORTHWESTERN SARATOGA...EASTERN FULTON
AND CENTRAL MONTGOMERY COUNTIES...

At 415 PM EST, a severe thunderstorm was located over Edinburg, or 18
miles northeast of Gloversville, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

This severe storm will be near...
  Day Center around 425 PM EST. 

Other locations impacted by this severe thunderstorm include Meco,
West Perth, Cook Corners, Munsonville, Tenantville, Sweets Crossing,
Fultonville, Church Corners, Glenwild and Conklingville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4335 7423 4341 7417 4337 7416 4339 7398
      4338 7389 4300 7412 4286 7438 4292 7460
      4316 7430
TIME...MOT...LOC 2115Z 239DEG 37KT 4325 7409 

HAIL...0.75IN
WIND...60MPH
 
$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 12:48 PM EST, 2 hours 58 minutes earlier.

Area forecast discussion, Feb 25, 12:48 PM EST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Albany NY
1248 PM EST Sat Feb 25 2017

.SYNOPSIS...
An anomalously warm and humid air mass will be over eastern New
York and western New England into this afternoon. A strong cold
front will bring heavy rain showers, scattered thunderstorms
and gusty winds to the region this afternoon into early this
evening. Much colder air will filter into the area with some
light accumulating snowfall especially over the higher terrain
tonight, as blustery and cold conditions finish the weekend with
temperatures more typical of late February.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A Flood Watch remains in effect for the western Mohawk Valley,
the upper Hudson, the southern Adirondacks, Lake George Saratoga
region and southern Vermont from today through Sunday. See
the Hydrology section for details...

The entire forecast area is in a Slight Risk for the possibility
of severe thunderstorms this afternoon into early this evening
with damaging winds the main threat.

Convective line heading east and instability in place over the
region with another day of record warmth. 12Z area soundings
show respectable steep midlevel lapse rates, so as storms head
east, strengthening likely. Already some big wind gusts in some
of the upstream storms. Damaging winds the primary threat but
some small or marginal hail possible with the steep midlevel
lapse rates and some higher reflectivities seen on radar imagery
already.

Some minor adjustments to timing of showers and thunderstorms as
well as temperatures and sky cover through the afternoon. Highs
in the 60s to near 70 with gusty south winds shifting to west
once the convective line tracks through.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
Tonight...We are looking at a 10C difference in H850 temps over
a narrow east to west corridor across the front with temps
falling below 0C over the western Adirondacks at 21Z, and temps
close to +8C over the Hudson River Valley into western New
England. By 03Z, H850 temps on the GFS/NAM are below 0C across
most of western New England and -8C to -9C over the
Adirondacks/eastern Catskills, and the western Mohawk Valley.
The scattered thunderstorms should diminish around 7-8 pm, but
in the strong cold advection in the wake of the front, expect a
quick transition to snowfall especially over the higher terrain,
and then the lower elevations. 1-3 inches is possible over the
western Adirondacks, portions of the eastern Catskills, and the
southern Greens, and possibly the northern Berkshires. Valley
areas north of the mid-Hudson Valley will likely have an inch or
less. The western Mohawk Valley may get around an inch.

The colder temps will try to slow down the runoff from the rain,
but we believe the Flood Watch for rain and snowmelt still looks
good for the northern half of the hydro service area where two
thirds of an inch to and inch and a quarter is possible. We are
expecting a half inch or less further south and east from the
Capital Region and into the mid-Hudson Valley and NW CT. WPC
placed the eastern Catskills and portions of the Capital Region
north and west into a Marginal Risk of exceeding the FFG
guidance, but with little QPF the past 10-12 days and higher
zonal FFG values compared to BGM's area upstream, we believe
our current Flood Watch looks fine. Low temps tumble back to
the 20s to lower 30s with a few teens over the southern Dacks by
day break. The west winds will increase to 10 to 20 mph with
some gusts in the 30-40 mph range.

Sunday...A blustery and cold day is expected with the best
mixing anticipated late in the morning into the afternoon. West
to northwest winds of 15 to 25 mph will be possible with some
gusts in the 35 to 45 mph range in the Capital
Region...Mohawk Valley...Taconics...Berkshires...and the
eastern Catskills. Our confidence was not high enough for a 3rd
period wind advisory, and based on collaboration with
neighboring WFO's, we feel the gusts fall short at this time. A
brief lake connection with the mixed layer winds veering to the
northwest will keep some multibands snow showers/flurries going
for the western Adirondacks/western Mohawk Valley/Schoharie
Valley/eastern Catskills going through the morning into the
afternoon with light accums of an inch or less. Much colder
temps with mid 30s to lower 40s in the valley areas, and 20s to
lower 30s over the hills and mountains. It will feel more like
late FEB.

Sunday night into Monday...High pressure builds in from the Mid
Atlantic Region late Sunday into Sunday night...and then drifts
offshore. Mid and upper level heights rise, and some low to mid
level warm advection kicks in. Some scattered snow showers are
possible over the western Adirondacks Sunday night into Monday.
Lows Sunday night will be in the teens and 20s. Sunshine mixes
with clouds well in advance of the next cold front on Monday
with temps rising about 5-10 degrees above normal again with
mid 40s to lower 50s in the valleys, and upper 30s to mid 40s
over the mountains.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Active weather will persist through much of the long term period,
with a transition from zonal flow at upper levels to a broad trough
over the northeastern CONUS and below normal temperatures by next
weekend.

The period starts out with high pressure over the region Monday
evening, gradually shifting eastward off the east coast by late
Monday night. With a zonal flow aloft, the next low pressure system
will quickly approach from the central plains and mid Atlantic
regions on Tuesday. The surface warm front associated with this
system will lift through Tuesday afternoon/evening, spreading
precipitation across the area, but will mention slight chance pops
Monday night to account for wider time window if the system movement
speeds up. Thermal profiles indicate potential for some mixed
snow/rain at the onset, especially for areas north of Albany and
over the higher terrain. Temps should warm enough for plain rain by
late Tuesday morning or early afternoon. As the surface low lifts
across the Great Lakes, precipitation will remain possible from
Tuesday afternoon through Wednesday afternoon.

A stronger system is then forecast to track from the Upper Great
Lakes northeastward into southeast Canada by Wednesday. Our region
will be on the warm side of cyclone initially, with the potential
for warming into at least the upper 40s to lower 50s despite
rainfall. If breaks of sunshine can occur, temperatures would be
even warmer. The system's cold front will push through in the
Wednesday night time frame, with a chilly air mass filtering in
behind the front. Rain looks to transition over to snow on the
backside of the system, with chances for snow across the high
terrain Wednesday night/Thursday. As the core of the upper trough
moves over New York on Friday, another low pressure system will pass
through the forecast area, bringing a chance for snow showers area-
wide. Strong cold advection ensues Friday night, with lows
potentially dropping into the single digits across the Adirondacks
and into the teens elsewhere.

Winter isn't over yet. After a period of significant warmth this
week, expect below normal temperatures for the first full week of
March and the potential for snow on the ground in many
locations.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR/MVFR conditions in place early this afternoon with some
stratus clouds in the 2500-3500 ft AGL layer in a warm sector
ahead of a cold front. The cold front was positioned over west-
central NY as of 1230 PM. This strong cold front will push
eastward across the region this evening. Just ahead of and along
the front, a solid line of rain showers with embedded
thunderstorms will cross the terminals from west to east between
22Z and 01Z this evening. Will mention prevailing IFR conditions
with moderate rain, with a tempo group for +TSRA and gusty winds
of 35-40 kt with the expected line of storms.

Some precipitation will linger after the cold front pushes
through, with cold air quickly moving in. This will allow for a
possible period of rain changing to snow for an hour or two
before ending between 02Z-03Z. Will mention rain/snow mix for
now in the KALB/KPSF/KGFL TAFs, with more precise precip type
transitions with the subsequent TAF issuance. VFR conditions
should return by around 04Z-05Z.

Winds will be southerly around 15-20 kt with gusts up to 30 kt
this afternoon ahead of the cold front. Winds will shift to the
west-northwest behind the cold front. Wind speeds/gusts will
increase shortly after sunrise Sunday.

Outlook...

Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Moderate Operational Impact. Chance of RA...SN.
Tuesday Night: Moderate Operational Impact. Chance of RA.
Wednesday: High Operational Impact. Likely RA.
Wednesday Night: Moderate Operational Impact. Chance of RA.
Thursday: Moderate Operational Impact. Chance of RA...SN.

&&

.HYDROLOGY...
Flood Watch in effect for the western Mohawk Valley, the upper
Hudson, the southern Adirondacks, Lake George Saratoga region and
southern Vermont from today through Sunday. Runoff will result
from a combination of snow melt over the past couple days and
heavy rainfall this afternoon into this evening.

At this time minor flooding of some main stem rivers is expected,
including the upper Mohawk, smaller rivers/streams in areas with
significant snow depth in the southern Adirondacks and southern
Green Mountains of Vermont, and possibly even portions of the upper
Hudson basin. There remains the potential for flooding for areas
south of the watch, but confidence is much lower with less
rainfall and snowmelt expected.  So will continue to mention
the threat in the HWO for possible expansion of the watch if
conditions warrant.

A warm and and moist air will be over the region into this
afternoon. A quick moving, strong cold front is expected to
bring a period of moderate to heavy rainfall this afternoon and
early this evening. Total rainfall forecast of around a half an
inch to around 1.25 inches is forecast through tonight, with
the lowest amounts in the Mid- Hudson Valley and Northwest
Connecticut, and the highest amounts over the western/southern
Adirondacks. The time frame for greatest potential for flooding
is during and after the cold front passage due to heavy
rain/snow melt combination and subsequent runoff. The
precipitation will change to snow quickly behind the front
especially over the mountains, which will slow down the run-off
tonight.

Drier and colder air will filter in behind the cold front for
Sunday, with some lake effect snow possible across the western
Adirondacks and western Mohawk Valley. Strong west to northwest
winds of 15 to 25 mph with strong gusts will also slow down the
runoff later in the weekend.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.CLIMATE...
All-time February high temperature records set yesterday at
Albany and Poughkeepsie.

Albany reached 74 degrees, which broke the old all-time
February record of 69 set yesterday. Poughkeepsie reached 73
degrees, which broke the all time February record of 72 set
back in 1954.

Also, Glens Falls set a daily record high yesterday of  59
degrees breaking the old record of 55 degrees set in 1985.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flood Watch through Sunday evening for NYZ032-033-038>043-
     082>084.
MA...None.
VT...Flood Watch through Sunday evening for VTZ013>015.

&&

SYNOPSIS...Wasula
NEAR TERM...NAS
SHORT TERM...Wasula
LONG TERM...JVM
AVIATION...JPV
HYDROLOGY...NAS/Wasula
CLIMATE...
Hazardous weather outlook, Feb 25, 3:10 PM EST, 36 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
310 PM EST Sat Feb 25 2017

NYZ032-033-038-261200-
Northern Herkimer-Hamilton-Southern Herkimer-
310 PM EST Sat Feb 25 2017

...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for Herkimer and Hamilton Counties.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

The potential for post frontal gusty winds continues Sunday. Wind
Advisory headlines may eventually be needed in time, if confidence
increases.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to send any reports of flooding to the
National Weather Service.

CTZ001-013-MAZ001-025-NYZ047>054-058>061-063>066-261200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Schoharie-Western Schenectady-Eastern Schenectady-
Southern Saratoga-Western Albany-Eastern Albany-Western Rensselaer-
Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia-
Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess-
Eastern Dutchess-
310 PM EST Sat Feb 25 2017

...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 9 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for The Schoharie Valley, Eastern
Catskills, mid Hudson Valley, Taconics, Capital District,
northwestern Connecticut and western Massachusetts.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The potential for post frontal gusty winds continues Sunday. Wind
Advisory headlines may eventually be needed in time, if confidence
increases.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to send any reports of flooding, hail or wind
damage to the National Weather Service.

NYZ039>043-082>084-VTZ013-261200-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-
310 PM EST Sat Feb 25 2017

...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 9 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for the central Mohawk Valley, Lake
George Saratoga region and Bennington County Vermont.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

The potential for post frontal gusty winds continues Sunday. Wind
Advisory headlines may eventually be needed in time, if confidence
increases.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to send any reports of flooding, hail or wind
damage to the National Weather Service.

VTZ014-015-261200-
Western Windham-Eastern Windham-
310 PM EST Sat Feb 25 2017

...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for Windham County Vermont.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is a Slight Risk of severe thunderstorms ahead of a strong cold
front this afternoon into early this evening. The main threat from
the potential severe thunderstorms will be damaging winds of 58 mph
or greater. The thunderstorms are expected to move quickly from west
to east at 40 to 45 mph. Locally heavy downpours are also possible
with the thunderstorms

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

The potential for post frontal gusty winds continues late Saturday
night into Sunday. Wind Advisory headlines may eventually be needed
in time, if confidence increases.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to send any reports of flooding, hail or wind
damage to the National Weather Service.

In the hours before

Special weather statement, Feb 25, 12:59 PM EST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Albany NY
1259 PM EST SAT FEB 25 2017

NYZ032-251830-
Northern Herkimer-
1259 PM EST SAT FEB 25 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HERKIMER
COUNTY...

At 1258 PM EST, radar indicated strong thunderstorms were located
along a line extending from near Star Lake to near McKeever. Movement
was northeast at 40 mph.

Winds in excess of 45 mph are possible with these storms.

These storms will be near...
  Old Forge around 115 PM EST.
  Alger Island Public Campground around 125 PM EST.
  Big Moose around 130 PM EST.

Torrential rainfall is also occurring with these storms, and may
cause localized ponding of water on roads.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4405 7506 4407 7486 4398 7484 4357 7483
      4348 7509 4402 7516 4409 7516
TIME...MOT...LOC 1758Z 214DEG 35KT 4414 7513 4357 7514

JPV
Special weather statement, Feb 25, 1:37 PM EST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Albany NY
137 PM EST SAT FEB 25 2017

NYZ032-033-038-251915-
Northern Herkimer-Hamilton-Southern Herkimer-
137 PM EST SAT FEB 25 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HAMILTON
AND NORTHERN HERKIMER COUNTIES...

At 136 PM EST, radar indicated strong thunderstorms were located
along a line extending from 13 miles southwest of Star Lake to
Trenton. Movement was northeast at 55 mph.

Winds in excess of 45 mph are possible with these storms.

These storms will be near...
  Inlet and Limekiln Lake Campground around 210 PM EST.
  Eighth Lake Campground, Raquette Lake, Golden Beach Campground and
  Brown Tract Pond Campground around 215 PM EST.

Torrential rainfall is also occurring with these storms, and may
cause localized ponding of water on roads.

LAT...LON 4355 7462 4325 7515 4330 7515 4333 7508
      4403 7516 4407 7509 4405 7505 4410 7451
TIME...MOT...LOC 1836Z 219DEG 53KT 4398 7516 4330 7515

JPV
Special weather statement, Feb 25, 2:12 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Albany NY
212 PM EST SAT FEB 25 2017

NYZ032-033-038-039-251945-
Southern Fulton-Northern Herkimer-Hamilton-Southern Herkimer-
212 PM EST SAT FEB 25 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN HAMILTON
AND SOUTHERN HERKIMER COUNTIES...

At 212 PM EST, radar indicated strong thunderstorms were located
along a line extending from 6 miles north of Northwood to Edmeston.
Movement was northeast at 45 mph.

Winds in excess of 45 mph are possible with these storms.

These storms will be near...
  West Winfield around 225 PM EST.
  Cedarville around 235 PM EST.
  Ilion and Jordanville around 240 PM EST.
  Herkimer, Little Falls and Mohawk around 245 PM EST.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4299 7521 4308 7519 4322 7507 4324 7507
      4323 7510 4325 7514 4354 7461 4328 7468
      4329 7471 4321 7470 4315 7472 4314 7474
      4312 7473 4305 7476 4287 7479 4290 7488
      4282 7491 4291 7510 4286 7514 4286 7521
TIME...MOT...LOC 1912Z 219DEG 39KT 4344 7502 4271 7523

JPV
Special weather statement, Feb 25, 2:16 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Albany NY
216 PM EST SAT FEB 25 2017

NYZ032-033-251945-
Northern Herkimer-Hamilton-
216 PM EST SAT FEB 25 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HAMILTON AND EAST
CENTRAL HERKIMER COUNTIES...

At 216 PM EST, radar indicated strong thunderstorms were located
along a line extending from near Horseshoe Lake to near Golden Beach
Campground to 14 miles northeast of Ohio. Movement was northeast at
60 mph.

Winds in excess of 45 mph are possible with these storms.

These storms will be near...
  Golden Beach Campground around 220 PM EST.
  Blue Mountain Lake and Forked Lake Public Campground around 225 PM
  EST.
  Lake Durant Campground and Lake Eaton Campground around 230 PM
  EST.
  Speculator and Lewey Lake Campground around 240 PM EST.
  Indian Lake around 245 PM EST.

LAT...LON 4397 7425 4392 7434 4381 7422 4382 7419
      4383 7415 4382 7414 4380 7410 4374 7413
      4373 7421 4365 7420 4335 7483 4362 7486
      4408 7474 4412 7428
TIME...MOT...LOC 1916Z 232DEG 52KT 4407 7463 4377 7460 4345 7475

JPV
Special weather statement, Feb 25, 2:47 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Albany NY
247 PM EST SAT FEB 25 2017

NYZ032-033-038-039-082-252030-
Southern Fulton-Northern Herkimer-Hamilton-Southern Herkimer-Northern
Fulton-
247 PM EST SAT FEB 25 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HAMILTON...
NORTHWESTERN FULTON AND SOUTHERN HERKIMER COUNTIES...

At 247 PM EST, radar indicated strong thunderstorms were located
along a line extending from Lake Durant Campground to near Exeter
Center. Movement was northeast at 45 mph.

Winds in excess of 45 mph are possible with these storms.

These storms will be near...
  Indian Lake, Lake Durant Campground and Blue Mountain Lake around
  250 PM EST.
  Little Falls around 310 PM EST.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4309 7517 4403 7447 4410 7428 4397 7425
      4392 7434 4381 7422 4382 7413 4303 7470
      4305 7476 4296 7475 4288 7481 4290 7488
      4282 7491 4291 7510 4286 7514 4286 7521
      4303 7522
TIME...MOT...LOC 1947Z 226DEG 40KT 4385 7435 4279 7500

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 12:59 PM ESTSpecial Weather StatementALYHerkimer31 min
Feb 25, 1:37 PM ESTSpecial Weather StatementALYHerkimer38 min
Feb 25, 2:12 PM ESTSpecial Weather StatementALYFulton33 min
Feb 25, 2:16 PM ESTSpecial Weather StatementALYHamilton, Herkimer29 min
Feb 25, 2:47 PM ESTSpecial Weather StatementALYHamilton43 min
Feb 25, 3:09 PM ESTAreal Flood AdvisoryALYFulton, Hamilton, Herkimer, Montgomery3 hr
Feb 25, 3:13 PM ESTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery62 min
Feb 25, 4:10 PM ESTSpecial Weather StatementALYMontgomery35 min
Feb 25, 4:20 PM ESTSpecial Weather StatementALYSchoharie40 min
Feb 25, 4:42 PM ESTSpecial Weather StatementALYSaratoga, Schenectady, Washington33 min
Feb 25, 5:03 PM ESTSpecial Weather StatementALYAlbany, Schenectady27 min
Feb 25, 5:07 PM ESTSpecial Weather StatementALYUlster68 min
Feb 25, 5:21 PM ESTSpecial Weather StatementALYWashington24 min
Feb 25, 5:23 PM ESTSpecial Weather StatementALYGreene, Ulster52 min
Feb 25, 5:33 PM ESTSevere Thunderstorm WarningALYUlster48 min
Feb 25, 5:34 PM ESTSpecial Weather StatementALYAlbany41 min
Feb 25, 5:49 PM ESTSpecial Weather StatementALYWashington41 min
Feb 25, 5:54 PM ESTSevere Thunderstorm WarningALYDutchess45 min
Feb 25, 6:08 PM ESTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Rensselaer, Ulster67 min
Feb 25, 6:18 PM ESTAreal Flood WarningALYFulton, Herkimer, Montgomery3 hr
Feb 25, 6:38 PM ESTSpecial Weather StatementALYRensselaer52 min
Feb 25, 6:40 PM ESTRiver Flood WarningALYHerkimer14 hr

Nearby

Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.